Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 237, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Oct 4, 2000, 7:24 PM EDT for Lancaster County, Pennsylvania. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 4, 2000, 7:24 PM EDT (23:24 UTC)
- Expired
- Oct 4, 2000, 8:15 PM EDT
- In force
- 51 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Lancaster County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 4, 7:45 PM EDT | Thunderstorm Wind | Ephrata, PA | Trees and wires were down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 042327
SVRCTP
PAC071-050015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
724 PM EDT WED OCT 4 2000
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LANCASTER COUNTY.
* UNTIL 815 PM EDT.
* AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED SEVERE THUNDERSTORMS FROM ADAMSTOWN TO
ROTHSVILLE...MOVING EAST SOUTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
LEACOCK...LEOLA...BAREVILLE...AND TERRE HILL AT 730 PM.
NEW HOLLAND AT 735 PM.
PARADISE AT 740 PM.
GAP AT 745 PM.
CHRISTIANA AT 750 PM.
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.
THESE ARE DANGEROUS STORMS WITH DAMAGING WINDS AND LARGE HAIL. STAY
INDOORS AWAY FROM WINDOWS. LARGE HAIL OVER AN INCH IN DIAMETER HAS
OCCURRED WITH SIMILAR STORMS NORTHWESTK OF THE AREA DURING THE PAST FEW
HOURS.
$$
LAT...LON 4030 7612 4022 7622 4017 7629 4015 7649
3992 7600 4004 7596 4007 7595 4015 7591What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 3:25 PM EDT, 3 hours 59 minutes earlier.
Area forecast discussion, Oct 4, 3:25 PM EDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 325 PM EDT WED OCT 4 2000 INITIAL COLD FRNT IS WORKING IT WAY ACROSS THE COMMONWEALTH ATTM. MODELS CONTINUE TO ADVERTISE...AS THEY HAVE FOR THE LAST SEVERAL DAYS...THAT IT WILL STALL...AWAITING THE ARRIVAL OF THE NEXT SHORTWAVE. TRACK OF THIS NEXT SFC LOW/SHORT WAVE CONTINUES TO LOOK ON A SIMILAR PATH AS TODAY/S WAVE...AND WILL PLACE BULK OF THE PCPN OVER NWRN PA. PCPN SHOULD ARRIVE AROUND DAYBREAK IN THE WEST AND THEN INTO THE NE BY LATE MORN. THE MORN SHOULD BE DRY OVER THE SE WITH SCT SHOWER ACTIVITY SPREADING ACROSS DURING THE AFTN. PCPN SHOULD BE MORE WIDESPREAD WITH THIS STRONGER WAVE AND LAST THROUGH THUR NIGHT MOST AREAS. FRIDAY WILL TURN COLDER FROM NW TO SE AS AN EVEN STRONGER COLD FRNT PUSHES THROUGH THE REGION. IT HOWEVER WILL BE LIMITED IN MOISTURE ON THE HEELS OF THURSDAY FRNTL SYSTEM. EXTENDED... CONTINUES TO LOOK COLD A5ND SHOWERY...WITH SNOW SHWRS IN THE NW...ALL THREE DAYS AS UPR LOW/TROF LINGERS OVER WRN NY STATE THROUGH MONDAY. .CTP...NONE. GARTNER
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 5:10 AM EDT | Severe Thunderstorm Warning | CTP | Warren | 50 min |
| Oct 4, 5:53 AM EDT | Severe Thunderstorm Warning | CTP | McKean, Warren | 52 min |
| Oct 4, 8:11 AM EDT | Severe Thunderstorm Warning | CTP | Warren | 64 min |
| Oct 4, 8:44 AM EDT | Severe Thunderstorm Warning | CTP | McKean | 31 min |
| Oct 4, 8:54 AM EDT | Severe Thunderstorm Warning | CTP | Elk | 36 min |
| Oct 4, 9:00 AM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter | 45 min |
| Oct 4, 5:07 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Schuylkill | 53 min |
| Oct 4, 5:07 PM EDT | Severe Thunderstorm Warning | CTP | Perry | 53 min |
| Oct 4, 5:27 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 63 min |
| Oct 4, 6:31 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 59 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.